MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that, upon opening the iol it was discovered that the lens was improperly positioned in the container, resulted in the haptic part being bent at an incorrect angle and crumpled.The lens was implanted and the surgery was completed despite the defect, and the surgeon believed that the lens remains a high risk of iol decentration during the postoperative period.It was also stated that reimplantation may be required.The patient was under observation.Additional information received and stated that the patient condition was satisfactory with the results of distance vision of 100 percent and near vision 50 percent and no reimplantation was required.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only video and photo were returned.The reported complaint can be observed on the returned video and photo.Video review.Video provided shows an iol inside a lens case base.Solution is observed on the iol.One haptic appears to be positioned incorrectly and bent back against one of the lens case posts.Surgeon removes lens with tweezers.There also appears to be damage to the optic edge as a result of the iol being pressed against the lens case posts.Photo review.Returned photo pic2 shows an iol in a lens case base on a screen.One haptic appears to be bent and incorrectly positioned in the case.The root cause is deemed to be manufacturing related.Based on our observation of the attached video and photo, one haptic appears to be positioned incorrectly and bent back against one of the lens case posts.There also appears to be damage to the optic edge as a result of the iol being pressed against the lens case posts.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21393043
Report Number9612169-2025-00225
Device Sequence Number8705345
Product Code POE
UDI-Device Identifier00380652405218
UDI-Public(01)00380652405218(17)270219(11)230221(10)25602213
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.185
Device Lot Number25602213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/21/2025
Date Device Manufactured02/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR.; MONARCH III IOL, CARTRIDGE D.
Patient Age75 YR
Patient SexFemale